Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Getting upper stomach pain. Cured after taking medicine. Pain reoccurs after taking medicine. What could be this?

my wife is experiencing upper stomach pain for the second time in this week.After the first we went to a doc and he prescribed megaldrate simithicone and oxithazine. The pain relieved after six hours. There is no unusual sound of trapped gas in the stomach when it is hit with the finger . The pain again appeared after one week after meals but not heart burn not much of expulsion of gas. It don t relieves by expulsion of gas either. This time it relieved after three hours of taking the above medication .No tests have been done by the doc yet. What it could it be kindly advice. She had earlier experienced mild pains in the stomach which relieved by hot water bags and some home remedies.
Asked On : Thu, 5 Jul 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Gastroenterologist 's  Response
Dear ranjithayakkat,
I am assuming that the doctors have ruled out pregnancy !
Pain in the upper stomach , especially recurrent and related to
ingestion of meals may indicate beginnings of an ulcer in the
stomach. Since the pain was relieved by taking simethacone
and an antispsmodic medicine, problem could very well be
related to excess acid . Your wife would need to see the
doctor who can arrange for x-ray series of her stomach and also
send her for stool and blood tests. If the pain does not respond
to medications , she might need further investigations including
gallbladder sonogram and perhaps a scope examination of
the stomach to detect ulcer.
Good luck,
Answered: Wed, 11 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor